MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION TANDEM XL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION TANDEM XL; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number M00535700
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem xl was picked up by the distributor staff.When the device was picked up by the distributor staff for delivery, a hair was found inside the pouch of the device.Reportedly, there was no damage noted on the packaging of the device and the packaging was unopened and completely sealed.There was no procedure involved and the device was not used in the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block e1 (initial reporter address 1): (b)(6).Block e1 (initial reporter phone): (b)(6).Block h6 (device codes): medical device problem code a1802 captures the reportable event of foreign material present in the packaging of the device.Block h10: the returned tandem xl in its sealed package was analyzed, and a visual evaluation noted that a hair was inside the sealed package.The heat seal runs throughout entire length of the pouch without any breakage.A media inspection of the photos provided by the customer show a hair inside the pouch.No other problems with the device were noted.The reported event of foreign matter inside the package was confirmed.Upon analysis, it was found that a hair was inside the sealed package, which was also verified with the pictures provided by the customer.Based on all gathered information, the conclusion code for this complaint will be documented as manufacturing deficiency with a probable cause owner of bsc manufacturing due to problems traced to manufacturing process.The investigation to address this problem has been completed.The investigation found that the foreign matter was missed by the packaging builder when the packaging unit was confirmed to be free of foreign matter.Communication to the packaging builder was performed regarding this event.A review of the manufacturing documentation for this device did not identify any anomalies or deviations related to the event occurred during manufacturing.

Brand Name
TANDEM XL
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11504583
Report Number3005099803-2021-00829
Device Sequence Number14147483
Product Code ODD
UDI-Device Identifier08714729146636
UDI-Public08714729146636
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K833417
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/08/2023
Device Model NumberM00535700
Device Catalogue Number3570
Device Lot Number0026602703
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2021
Initial Date Received by Manufacturer 02/23/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date03/17/2021
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1